Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 152, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jul 29, 2008, 9:34 AM CDT for Taylor County, Wisconsin. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2008, 9:34 AM CDT (14:34 UTC)
- Expired
- Jul 29, 2008, 9:59 AM CDT
- In force
- 25 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
County Taylor County, WI
The radar
The La Crosse radar (KARX), 186 km from the middle of the area, began a volume at 14:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 2.6 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1690 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 291434
SVRARX
WIC119-291515-
/O.NEW.KARX.SV.W.0152.080729T1434Z-080729T1515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
934 AM CDT TUE JUL 29 2008
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN TAYLOR COUNTY IN NORTH CENTRAL WISCONSIN...
* UNTIL 1015 AM CDT
* AT 930 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WESTBORO...OR 15 MILES NORTH OF MEDFORD...MOVING EAST AT 41 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RIB LAKE AND CAMP FOREST SPRING AROUND 940 AM...
HIGHWAY M AND JOE MARTIN ROAD AROUND 945 AM...
WOOD LAKE AROUND 950 AM...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.
LAT...LON 4538 9003 4518 9004 4523 9044 4539 9042
4539 9005
TIME...MOT...LOC 1434Z 277DEG 35KT 4535 9029
$$
RABERDING3 follow-up statements
000
WWUS53 KARX 291441
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
941 AM CDT TUE JUL 29 2008
WIC119-291515-
/O.CON.KARX.SV.W.0152.000000T0000Z-080729T1515Z/
TAYLOR WI-
941 AM CDT TUE JUL 29 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT
FOR NORTHEASTERN TAYLOR COUNTY...
AT 938 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR CAMP FOREST SPRING...OR 15 MILES NORTH OF MEDFORD...MOVING EAST
AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HIGHWAY M AND JOE MARTIN ROAD AROUND 945 AM...
WOOD LAKE AROUND 950 AM...
LAT...LON 4538 9003 4518 9004 4518 9005 4523 9034
4539 9033 4539 9007 4539 9004
TIME...MOT...LOC 1441Z 277DEG 35KT 4534 9019
$$
RABERDING000
WWUS53 KARX 291449
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
949 AM CDT TUE JUL 29 2008
WIC119-291515-
/O.CON.KARX.SV.W.0152.000000T0000Z-080729T1515Z/
TAYLOR WI-
949 AM CDT TUE JUL 29 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT
FOR NORTHEASTERN TAYLOR COUNTY...
AT 947 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR WOOD LAKE...OR 19 MILES NORTHEAST OF MEDFORD...MOVING EAST AT 45
MPH.
LAT...LON 4538 9003 4518 9004 4518 9005 4523 9034
4539 9033 4539 9007 4539 9004
TIME...MOT...LOC 1449Z 279DEG 43KT 4532 9004
$$
RABERDING000
WWUS53 KARX 291459
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
959 AM CDT TUE JUL 29 2008
WIC119-291508-
/O.CAN.KARX.SV.W.0152.000000T0000Z-080729T1515Z/
TAYLOR WI-
958 AM CDT TUE JUL 29 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TAYLOR COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THIS WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4538 9003 4518 9004 4518 9005 4523 9034
4539 9033 4539 9007 4539 9004
TIME...MOT...LOC 1458Z 279DEG 43KT 4530 8989
$$
RABERDINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:50 AM CDT, 6 hours 44 minutes earlier.
Area forecast discussion, Jul 29, 2:50 AM CDT, 6 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 250 AM CDT TUE JUL 29 2008 .SHORT TERM...TODAY THROUGH THURSDAY FORECAST CONCERNS FOCUS ON THE PCPN TRENDS TODAY. MCS ONGOING ACROSS THE EASTERN DAKOTAS/WESTERN MN...TRACKING MOSTLY EAST...MATCHING THE CORFIDI VECTORS. THE ACTIVITY WAS SPARKING AHEAD OF A SFC BOUNDARY/500 MB SHORTWAVE TROUGH/AND IN THE NOSE OF THE 850 MB LOW LEVEL JET/MOISTURE TRANSPORT. THE RUC WOULD CONTINUE TO PUSH THE BULK OF THE MCS ACROSS NORTHERN WI THIS MORNING...WITH ONLY SCATTERED ACTIVITY TO THE SOUTH. RADAR TRENDS SUPPORT THIS...AS DOES THE LATEST VWP/PROFILER 850 MB WINDS. THE FRONT WILL CONTINUE TO TRACK EAST TODAY...AS THE 500 MB SHORTWAVE TROUGH ITS ASSOCIATED WITH MOVES ACROSS LAKE SUPERIOR. THE NAM AND GFS BUILD 2500+ J/KG OF SBCAPE FOR THE AFTERNOON AHEAD OF THE BOUNDARY...WITH ABOUT 25-30 KTS OF 0-3 KM SHEAR. CLOUD SHIELD WITH THE CURRENT STORMS ARE A CONCERN...AS THEY COULD INHIBIT THE INSTABILITY. HOWEVER...ITS MORE EXTENSIVE AND THICK TO THE NORTH...WITH THE CONVECTION. EVEN SO...MLCAPES OF 1000-2000 J/KG ARE INDICATED AHEAD OF THE FRONT CURRENTLY. SO...STILL EXPECT A DECENT AMOUNT OF INSTABILITY FOR THE SYSTEM TO TAP INTO. OVERALL FOR TODAY...FEEL THE PCPN THREAT IS LOW FOR THE SOUTHERN 2/3RDS OF THE FORECAST AREA THIS MORNING. THIS IS SUPPORTED BY THE RADAR TRENDS...ALONG WITH THE 29.03Z RUCWRF...WHICH IS DOING A GOOD JOB WITH THE CURRENT CONVECTION. THIS AFTERNOON...CHANCES SHOULD INCREASE LOCALLY AS THERE SHOULD BE MORE DESTABILIZATION...ALONG WITH THE SFC FRONT TRACKING IN. EXPECT THE BETTER STORM THREAT TO BE EAST OF THE AREA...WHERE LESS CLOUDS/MORE CAPE/AND A GREATER INFLUENCE OF THE LOW LEVEL JET/MOISTURE TRANSPORT WILL TAKE PLACE. CONSIDERING ALL THIS...FEEL THE SEVERE THREAT WILL BE LOW LOCALLY...WITH THE BETTER CHANCES LIKELY LATER THIS AFTERNOON...AND FOR THE FAR EASTERN PARTS OF THE FORECAST AREA. A WEAK SFC HIGH STARTS TO BUILD ACROSS THE REGION LATE TONIGHT...AND LOOKS TO LINGER ACROSS THE GREAT LAKE STATES INTO SATURDAY. THIS WILL NOT RULE OUT PCPN CHANCES...ALTHOUGH THE TRENDS WOULD BE FOR DRY WEATHER INTO THE WEEKEND. ONE FEATURE OF NOTE IS A POTENTIAL MCS OVER NORTH DAKOTA WED NIGHT...WITH BOTH THE GFS AND NAM HAVING THIS FEATURE. A GOOD MOISTURE FEED VIA THE 850 MB MOISTURE TRANSPORT VECTORS...ALONG WITH A 40 KT LOW LEVEL JET...WOULD BE THE MAIN INITIATORS. CORFIDI VECTORS WOULD SUGGEST THAT THE POTENTIAL MCS WOULD TRACK SOUTH/SOUTHEAST...INTO IOWA...STAYING TO THE SOUTHWEST OF THE LOCAL AREA. THU NIGHT THE 29.00Z NAM SUGGESTS ANOTHER POTENTIAL MCS TO DEVELOP OVER CENTRAL MN...THANKS AGAIN TO THE INFLUENCE OF THE LOW LEVEL JET AND MOISTURE TRANSPORT. THIS MAY BE AN ENHANCEMENT OF ONGOING PCPN THAT SPARK AS A 500 MB SHORTWAVE TRACKS ACROSS THE CANADIAN/US BORDER THU AFTERNOON. CORFIDI VECTORS WOULD TAKE THIS MCS ACROSS THE FORECAST AREA. HOWEVER...THE 29.00Z GFS IS WELL NORTH WITH THIS FEATURE...AS IT SURGES ITS LOW LEVEL JET INTO NORTHERN MN. THE 29.00Z EC WOULD FAVOR THE NAM...WITH THE 03Z SREF A BLEND BETWEEN THE NAM/GFS. FOR NOW...WILL KEEP THE BETTER CHANCE POPS ACROSS THE NORTHERN PORTION OF THE FORECAST AREA. .LONG TERM...THURSDAY NIGHT THROUGH MONDAY MEDIUM RANGE MODELS TAKE A 500 MB SHORTWAVE TROUGH ACROSS SOUTHERN CANADA...TRACKING NORTH OF THE REGION FRI/SAT. WHILE THE BULK OF THE ENERGY WITH THIS SYSTEM WILL BE TO THE NORTH...BOTH THE GFS AND ECMWF SLIDE A SFC FRONT ACROSS THE REGION. THIS FRONT THEN BECOMES WEST TO EAST ORIENTATED...LINGERING ACROSS THE UPPER MISSISSIPPI RIVER VALLEY FOR SUNDAY THROUGH THE EARLY PART OF NEXT WEEK. GOOD LOW LEVEL MOISTURE RETURN INTO THIS FRONT SHOULD RESULT IN SOME SHOWER/STORM DEVELOP AROUND THE BOUNDARY...AND COULD HAVE THE POTENTIAL FOR SOME HEAVY...TRAINING TYPE RAINS. && .AVIATION... CONVECTIVE CLUSTER TO THE NORTHWEST EARLY THIS MORNING LOOKS LIKE IT WILL REMAIN NORTH OF THE TAF SITES. COULD BE SOME DEVELOPMENT SOUTHWARD...BUT BULK OF ACTIVITY TIED MORE TO THE SHORT WAVE TROUGH WHICH IS CROSSING NORTHERN MN. RELATIVELY WEAK SURFACE FLOW AND AMPLE BOUNDARY LAYER MOISTURE RESULTING IN PATCHY BR...AND THIS WILL CONTINUE FOR KRST INTO DAYLIGHT. CONVECTION TO WEAKEN...AND ATTENTION THEN SHIFTS TO APPROACH OF COLD FRONT WHICH IS CURRENTLY ACROSS EASTERN ND/CENTRAL SD. EXPECT REDEVELOPMENT ALONG THE FRONT LATER TODAY...LINGERING INTO THE EVENING. STRONGEST ACTIVITY LOOKS LIKE IT WILL OCCUR EAST OF THE TAF LOCATIONS...BUT WILL HAVE TO ADDRESS THE CHANCES IN THE NEXT TAF ISSUANCE. SKIES SHOULD CLEAR OUT BEHIND THE FRONT AS HIGH PRESSURE MOVES IN. MW && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && RIECK
Hazardous weather outlook, Jul 29, 6:00 AM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 600 AM CDT TUE JUL 29 2008 WIZ017-029-301100- CLARK-TAYLOR- 600 AM CDT TUE JUL 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTH CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A CLUSTER OF THUNDERSTORMS WILL MOVE ACROSS NORTH CENTRAL WISCONSIN DURING THE MORNING HOURS. SOME OF THE STORMS COULD BE STRONG...WITH WIND GUSTS OF 30 TO 40 MPH...ALONG WITH SOME SMALL HAIL. A COLD FRONT WILL THEN MOVE ACROSS THE AREA LATER TODAY...BRINGING A THREAT FOR MORE THUNDERSTORMS. THE AIRMASS ACROSS THE AREA WILL BECOME SOMEWHAT UNSTABLE THROUGH THE DAY...ALLOWING SOME OF THE STORMS TO BECOME STRONG. ISOLATED SEVERE STORMS ARE POSSIBLE DURING THE HEAT OF THE DAY. LARGE HAIL AND DAMAGING WINDS WOULD BE THE PRIMARY THREATS...MAINLY BETWEEN 2 AND 8 PM. THE COLD FRONT AND ANY STORMS WILL MOVE EAST OF THE AREA DURING THE EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE NEXT CHANCES FOR RAIN WILL COME LATER IN THE WEEK...AS SEVERAL WEAK DISTURBANCES MOVE INTO THE REGION. ISOLATED STORMS COULD OCCUR THURSDAY NIGHT...WITH BETTER CHANCES FOR THE WEEKEND. IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WILL BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATER TODAY. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034-041>044- 053>055-061-301100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE- FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TREMPEALEAU-VERNON-WABASHA- WINNESHIEK-WINONA- 600 AM CDT TUE JUL 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE ACROSS THE AREA TODAY...BRINGING A THREAT FOR SOME THUNDERSTORMS. THE AIRMASS ACROSS THE AREA WILL BECOME SOMEWHAT UNSTABLE THROUGH THE DAY...ALLOWING SOME OF THE STORMS TO BECOME STRONG. ISOLATED SEVERE STORMS ARE POSSIBLE DURING THE HEAT OF THE DAY. LARGE HAIL AND DAMAGING WINDS WOULD BE THE PRIMARY THREATS... MAINLY BETWEEN 2 AND 8 PM. THE COLD FRONT AND ANY STORMS WILL MOVE EAST OF THE AREA DURING THE EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE NEXT CHANCES FOR RAIN WILL COME LATER IN THE WEEK...AS SEVERAL WEAK DISTURBANCES MOVE INTO THE REGION. ISOLATED STORMS COULD OCCUR THURSDAY NIGHT...WITH BETTER CHANCES FOR THE WEEKEND. IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WILL BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATER TODAY. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. MW
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 3:30 PM CDT | Severe Thunderstorm Warning | ARX | Clark | 45 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.